MAUDE Adverse Event Report: CONMED LARGO 130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5; ELECTRODE, ELECTROSURGICAL

CONMED LARGO 130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5; ELECTRODE, ELECTROSURGICAL
Model Number CS-023
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported on behalf of the device, cs-023, 130mm x 2.3mm diameter, concept heatwave electrode, qty 5 was used during an unknown procedure on the approximate date of (b)(6) 2023, when it was reported, ¿during the surgery item is broken¿.After further assessment, it was reported the device did fragment, but it was retrieved with the shaver suction.There was no patient or user injury, prolonged hospitalization, or medical intervention.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Visual examination of returned used, item cs-023 found the coating (insulation) burned at the shaft tip.Also, electrode shaft was bent in the middle of the shaft.High power generator settings, and prolonged use, may result in damage to the insulation, melting of the electrode tip or increased risk of patient burns.Excessive twisting forces may have attributed to the failure of the insulator inside a cannula or incidental hitting of another hard object.Examination performed per print cs-023.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 2 complaints, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: do not pry or pull tissue using the device.Insulation may be damaged.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
130MM X 2.3MM DIAMETER, CONCEPT HEATWAVE ELECTRODE, QTY 5
Common Device Name
ELECTRODE, ELECTROSURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key16631279
Report Number1017294-2023-00025
Device Sequence Number20161324
Product Code JOS
UDI-Device Identifier10845854021859
UDI-Public(01)10845854021859(17)270725(30)1(10)1261196
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K991830
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCS-023
Device Catalogue NumberCS-023
Device Lot Number1261196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic